Ergotamine-induced vasospastic ischemia mimicking arterial embolism: unusual case

Ulus Travma Acil Cerrahi Derg. 2014 Jul;20(4):291-4. doi: 10.5505/tjtes.2014.43433.

Abstract

Ergotamine toxicity is an important and rare condition, including tachycardia, arterial spasm which occurring as a result of accidental overdosing or drug interactions. We assessed the consequences of delayed diagnosis of peripheral arterial vasoconstriction occurring after simultaneous macrolide use by a 35-year-old woman using an ergot-derived drug for migraine. Diagnosis of ergotamine intoxication begins with suspicion. Interventional radiologists and surgeons should be aware of this acute dangerous condition.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Embolectomy
  • Embolism / chemically induced*
  • Embolism / surgery
  • Ergotamine / adverse effects*
  • Ergotamine / therapeutic use
  • Female
  • Humans
  • Ischemia / chemically induced*
  • Lower Extremity / blood supply
  • Lower Extremity / diagnostic imaging
  • Radiography

Substances

  • Ergotamine